swollen face and prednisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

paintedsongs
Regular Member


Date Joined Jul 2005
Total Posts : 207
   Posted 11/8/2007 7:04 AM (GMT -7)   
hi I just restarted prednisone this morning devil .. its been about a yr since I have been on it. I am actually being treated for Pyoderma Gangrenosa vs. Crohns this round. I was on 40mg prior now I am on 60.. I am fearful of that swollen face I hear about, I did not get it on 40mg, did you find you get it on any mg of prednisone or more likely the higher you go up? also how long did it lasy for? I did have a wealth of other fun effects to deal with, the insomnia, hunger, weight gain b/c I was hungry, nightsweats, acne.. ohh.. the fun to look forward to.. - Amber

athensgirl
Regular Member


Date Joined Apr 2007
Total Posts : 254
   Posted 11/8/2007 8:07 AM (GMT -7)   

Unfortunately this is one of the side effects you have to live with.  My face gets swollen even if I am on 20 mg.  And maybe this will sound stupid, but it was the only side effect that really bothered me, because I like to look beautiful.  Good thing is that as soon as you get off pred, the swelling goes away.  Be patient and think it's for your own good.

Christina

 


drs3
New Member


Date Joined Nov 2007
Total Posts : 12
   Posted 11/8/2007 9:44 AM (GMT -7)   

you will have to deal with a swollen face.the last time i was on prednisone,i was on 40mg.my face is still round from the drug.i've had several side effects that you've had too.i would caution you not to be on pred for a long time,because the longer you're on it,the worst effects.i also experienced some more personal side effects that i will share with you if you want me to.i think you'll be interested.let me know.

drs


jenngrl81
Regular Member


Date Joined Oct 2007
Total Posts : 208
   Posted 11/8/2007 10:47 AM (GMT -7)   
I'm currently on 40mg and can't wait to be off! I hate it! I haven't slept for 2 weeks (since I've been on it) and gained 6lbs so far. Unfortunately, I'm not one who loses tons of weight during a flare. I'm always hungry and can't seem to stop eating! I haven't noticed any increase in acne but my face is getting puffy. I seriously can't wait to taper of this horrible thing in three weeks. Good luck!
26 year old female  diagnosed with severe Crohn's in Sept. 2007-suspected that I've had it for at least 3 yrs; diagnosed with anemia Aug. 2007. Currently taking Pentasa 500mg/8x daily; Entocort 3mg/3x daily; Percocet/Ultram for pain; Protonix 40mg---was on Flagyl/Cipro for two weeks,(a few weeks ago), was supposed to be on it for three weeks but the cramping and diarrhea it caused made me stop
Now on Prednisone 40mg, stopped Entocort while on pred.
Ferrous Sulfate 325mg/daily for anemia


flutterby26
Regular Member


Date Joined Feb 2003
Total Posts : 401
   Posted 11/8/2007 11:58 AM (GMT -7)   
I am very familiar with this side effect. It is also the one that I hate the most. I don't think its vain to not want your face to swell (as one of my friends moms told me once). I think it's just hard when you feel so sick and bad and then you look in the mirror and you don't see the person that you expect to see. Its very strance beacuse it happens to me over night. It does go away when you taper down though. I don't know of anything to do to prevent it except maybe avoid salt, which I personally can never do. I know it's tough. I hope you can get better soon and start tapering down.

paintedsongs
Regular Member


Date Joined Jul 2005
Total Posts : 207
   Posted 11/8/2007 1:08 PM (GMT -7)   
thanks for all your replies....today i really had to talk myself into taking the prednisone, since it was my first dose.. haha.. i forgot how bad it tastes too !

LynnRN
Regular Member


Date Joined Oct 2007
Total Posts : 289
   Posted 11/8/2007 2:51 PM (GMT -7)   
All I can say,is hang in there,boy do I know how you feel!!! I was on Prednisone last year and my face really got swollen,and what I HATED more than anything was when people would say to me "are you on steroids",I would get so upset over that!!  My husband was very supportive,though.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 11/10/2007 3:22 PM (GMT -7)   
Amber.......

I hope you will reconsider the wine especially since you are being tx for the PG this time around ...you dont want the PG to worsen and basically be untreated ........

Take care PLEASE


    Contribute today to support Healing Well Forums...Donate @
                          http://www.healingwell.com/donate/
 
  CO-Moderator@ Crohns
       Anxiety/Panic
  Moderator@ Alzheimer's
DX @ Crohns, Pyoderma Gangrenosum ,Anxiety /Panic
 
        We Have Anxiety.....Anxiety Does NOT have Us
 
      
 
 
                            

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 12:03 AM (GMT -7)
There are a total of 2,735,767 posts in 301,329 threads.
View Active Threads


Who's Online
This forum has 151433 registered members. Please welcome our newest member, teenujohn.
198 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, msOuchie, Job_the_Phoenix, holo100, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer